Antihistamine And Alcohol
Although antihistamine drugs can provide temporary relief from seasonal allergy symptoms, using an antihistamine and alcohol in combination can cause some unwanted side effects. You shouldn’t drink alcohol or any other alcoholic drink when you’re taking any antihistamine. The mixing of these two medications can also double your risk for side effects from their use. Some of the possible complications that can result from the use of these drugs are:
Headaches. While they often relieve allergy symptoms such as runny nose, itching eyes, and sneezing, they can also cause headaches. If you combine the use of antihistamine and alcohol, you can increase your chances for a migraine attack. Many of the antihistamine drugs used to treat allergies cause rebound headaches. They prevent the drugs from working properly and in some cases, they cause rebound headaches. This can be avoided by not combining them.
Stomach cramps. Drinking a few glasses of wine with an antihistamine can help relieve abdominal pain. If you combine alcohol with antihistamine, however, you can double the amount of potential abdominal cramping you experience. This is because the antihistamine can interfere with the action of the antihistamine and therefore increases the amount of narcotics entering the bloodstream. Overdosing on either drug can result in serious and potentially fatal side effects such as seizures, liver failure, and hallucinations.
The changes it causes in your vision and breathing. Antihistamines work by blocking histamine, a substance produced by your cells in response to an allergic or inflammatory response. Therefore, overuse of antihistamines will likely magnify your daytime sleepiness and decrease your ability to breathe deeply.
Many people also use antihistamine and alcohol to treat allergies. These drugs are very effective in allergy treatment. If you notice that you’re having problems sleeping at night or that your allergies seem to be getting worse after you eat food, you may want to see your doctor to find out if antihistamine and alcohol can help you treat your allergies. While there are no serious side effects of taking these medications, some people do notice that they cause their stomachs to hurt and to vomit for a short period of time. If you have a severe allergy and are concerned about possible side effects, you should consult your doctor first.
You shouldn’t take antihistamine and alcohol for any reason at all. If you suspect that you’ve taken too much, stop taking the medication immediately and call your doctor or pharmacist. If you’ve had your medicine for a while, you may already be accustomed to the side effect and it will be difficult to stop drinking on your own. However, if you’ve been taking antihistamines and alcohol for a while, the side effect could bother you too much to give up the medication. It’s often hard to make a choice between the two, especially when you are suffering from allergies or inebriation.